I am on the pill and 2 weeks ago I had a lighter withdrawal bleed than normal and for the first 2 days I was in excruciating pain with cramps - nothing like I've ever had before and I do normally get some bad cramping in the first couple of days. Now, in the last 6-7 days I have been feeling really bloated and my stomach is harder than it normally is and my breasts are slightly sore sometimes. Is this a sign that I could be pregnant?? or symptoms other people have had as well?? My next break on the pill isn't for another 7 days yet.
Welcome to the ehealthforum. I am glad to help you out. The symptoms of bloated abdomen and heaviness in the breasts are likely due to the premenstrual syndrome and is quite common, but usually these symptoms go away once the periods are over. The other possibility is of hormonal imbalance caused due to birth control pills and are quite common after starting birth control pills. The premenstrual syndrome is usually treated by adopting a healthy lifestyle like regular exercise, avoiding salt during the menstrual period, quit smoking (in case you do), reducing the intake of caffeine, alcohol & refined sugars. In some patients, vitamin B6 & Vitamin E supplementation can also help.
However, if the symptoms persist, itâs good to change the type of birth control pills and to rule out hypothyroidism by getting the thyroid profile done. Please do consult your gynecologist for the same. I sincerely hope that helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Early Pregnancy Signs and Symptoms , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.